Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pheochromocytoma symptoms and antivirals
Dec 1, 2003

I have a suspected Pheo. Several episodes of high BP, heart rate, chest pain, shortness of breath, etc. I've done a 24-hour urine test, but it came back neg. I'm on Viramune and combivir, gabapentin (for occipital neuralgia headaches) and atenolol for the suspected Pheo or panic disorder. My question is this, is it possible that Viramune or Combivir is causing my heart rate/bp problems? I'm constantly dizzy, feel tremors inside my head/chest (like shivering when you are cold) and the docs can't make head or tails of it. A brain MRI was done months ago and it did show small lesions in the frontal white matter. Could this be causing my symptoms and should I get another MRI to see if their size has increased since July? I'm schedule for an MRI of my neck to rule out anything going on there in a couple weeks. The docs are starting to treat me like I'm crazy with all these weird symptoms. Any suggestions?

Response from Dr. Conway

I certainly sympathize with your so-called "weird" symptoms. At this stage, if there was something seen on your previous MRI, it certainly seems to me that it should be repeated. HIV is well known to be a cause of atypical neurological symptoms, and I would think that if all else has been ruled out, this should be pursued. There is an extensive body of literature to link the tat protein of HIV with activation of neurologic cells and pathways to cause a broad range of symptoms.

As far as your medications go, the only one that I could possibly link with your symptoms is the AZT part of Combivir. I would consider this if the timing of its initiation fits with your symptoms and there is a safe alternative to it for you.



Previous
Help for HIV positive African Woman
Next
Holiday over?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement